Alert archive / Colorado / Snow Squall Warnings in 2025

Snow Squall Warning 3, NWS Pueblo, CO

March 18, 2025El Paso County, Colorado

NWS Pueblo, CO issued this snow squall warning at Mar 18, 2025, 9:03 PM MDT for El Paso County, Colorado. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2025, 9:03 PM MDT (03:03 UTC)
Expired
Mar 18, 2025, 10:00 PM MDT
In force
57 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 23 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 3.1 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS55 KPUB 190303
SQWPUB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Pueblo CO
903 PM MDT Tue Mar 18 2025

COC041-190400-
/O.NEW.KPUB.SQ.W.0003.250319T0303Z-250319T0400Z/
El Paso CO-
903 PM MDT Tue Mar 18 2025

The National Weather Service in Pueblo has issued a

* Snow Squall Warning for...
  Southeastern El Paso County in east central Colorado...

* Until 1000 PM MDT.

* At 903 PM MDT, a dangerous snow squall was located near Truckton,
  or 29 miles east of Colorado Springs, moving south at 40 mph.

  HAZARD...Intense bursts of heavy snow. Gusty winds leading to 
           blowing snow and rapidly falling visibility. Wind gusts 
           greater than 50 mph could knock down tree limbs and blow 
           around unsecured objects.

  SOURCE...Radar indicated.

  IMPACT...Travel will become difficult and potentially dangerous 
           within minutes.

Locations impacted include...
Truckton, Yoder, Ellicott, and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.

&&

LAT...LON 3854 10406 3853 10434 3885 10443 3885 10406
TIME...MOT...LOC 0303Z 355DEG 35KT 3871 10429 

SNOW SQUALL...RADAR INDICATED

$$

EP

What forecasters said that day

The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this snow squall warning went out at Mar 18, 8:48 PM MDT, 15 minutes earlier. Its key messages:

  • Damaging Winds and High Fire Danger remain possible through this afternoon and into this evening.
  • Damaging Winds remain over the plains tonight, switching to northerly after sunset. Light, but wind driven, snow will be possible across the Continental Divide, the Palmer Divide, and the eastern plains, where Winter Weather Advisories are valid through 6 AM Wednesday morning.
  • Relatively quiet weather expected for much of the long term period, with some light snow showers during later parts of this week and through the weekend.
Area forecast discussion, Mar 18, 8:48 PM MDT, 15 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
848 PM MDT Tue Mar 18 2025

.KEY MESSAGES...

- Damaging Winds and High Fire Danger remain possible through
  this afternoon and into this evening.

- Damaging Winds remain over the plains tonight, switching to
  northerly after sunset. Light, but wind driven, snow will be
  possible across the Continental Divide, the Palmer Divide, and
  the eastern plains, where Winter Weather Advisories are valid
  through 6 AM Wednesday morning.

- Relatively quiet weather expected for much of the long term
  period, with some light snow showers during later parts of
  this week and through the weekend.

&&

.UPDATE...
Issued at 843 PM MDT Tue Mar 18 2025

Updates to the forecast grids for expiration of the Red Flag
Warning, issuance of a Winter Weather Advisory for southern El
Paso County, and upgrading the Winter Weather Advisory for
northern El Paso County to a Blizzard Warning. Though snow
amounts are on the light side for El Paso County, the strong
winds have really created hazardous travel conditions for
portions of the County with sporadic near zero visibility. The
Blizzard Warning and the southern El Paso Winter Weather
Advisory run until 3 AM, but likely will be cancelled early
since latest guidance indicated this should be a relatively
quick blast of snow.

However, the strong north-northwesterly flow is anticipated to
continue tonight and into Wednesday morning.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 232 PM MDT Tue Mar 18 2025

Currently..

Southwest winds in excess of 60 mph have been ongoing since early
this morning across much of the area. Strongest winds this afternoon
are shown in area observations stretching mainly across the southern
Sangres and the I-25 corridor. Temperatures are in the 50s and 60s
with relative humidity values in the teens most areas. Blowing dust
has been observed on area webcams and observations since around 10
am this morning, with lowest visibilities currently located in the
San Luis Valley. Visibilities down to around 1 mile have been seen
in dust.

Rest of Today and Tonight..

Damaging winds are expected to continue out of the west-southwest
throughout the rest of this afternoon. An abrupt wind shift to
damaging north winds is expected with the arrival of a cold front
later this evening, tracking from northeast to southwest across our
plains tonight. This is the reason for the two separate High Wind
Warnings, one to show the damaging winds before the front out of the
southwest, and another to show damaging post-frontal northerly
winds. With the earlier winds, expect continued reduced visibility
in blowing dust to be possible across the plains. With the post-
frontal northerly push, reduced visibility in blowing snow will be
possible, especially across the Palmer Divide and our far eastern
plains. Snow totals are rather low, but dangerous travel due to
reduced visibility is expected in all of these areas. For this
reason, Winter Weather Advisories for blowing snow have been issued
on top of the High Wind Warnings for Northern El Paso, Kiowa, Bent,
Prowers, and Baca Counties. Winter Weather Advisories for wind
driven snow remain in place over the Continental Divide as well. All
Winter Weather Advisories are valid through 6 AM.

Wednesday..

Though precip chances dwindle fairly early in the morning on
Wednesday, winds remain elevated into the early afternoon hours. For
this reason, High Wind Warnings remain in place through Noon for
much of our plains and the I-25 corridor. Very light snow will
continue to be possible over the Continental Divide and the highest
elevations of the Pikes Peak region through the afternoon, with all
areas dry by evening. Daytime highs will be much cooler, though
still near seasonal norms for many locations. Temperatures look to
top out in the 40s and low 50s for our plains and mountain valleys.
Relative humidity values increase slightly behind the front as well,
which should help to stave off any fire weather potential for
tomorrow.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
Issued at 232 PM MDT Tue Mar 18 2025

Wednesday Night: Heading out of the midweek week day, quieter
weather starts to make a return. The storm system that brought the
active early week weather will be exiting the area. While it does
so, forcing and moisture will lessen, and given this, any remaining
showers are expected to quickly dissipate during the evening hours,
with dry conditions prevailing overnight. otherwise, winds will
lessen and become light, with most cloud cover dissipating during
the evening to early overnight hours as the system pulls eastward.
Temperatures will be a chilly thanks to colder air spilling in from
the system, with much of the area falling to below seasonal values.

Thursday - Sunday: For the later half of the week, relatively quiet
weather if expected outside of occasional light mountain showers and
critical fire weather potential on Thursday. Throughout this period,
a couple of shortwaves will pass over/near the region, generally mid
Thursday - mid Friday and late Saturday - early Sunday. In between
these waves, shortwave ridging or northwesterly flow will prevail.
With the wave passages, brief periods of heightened forcing are
expected, and with at least modest moisture in place, light isolated
snow showers are anticipated along the mountains where any forcing
will be maximized. Elsewhere dry conditions are expected. Beyond all
of that, pockets of increased cloud cover and breezy winds are
expected for much of the area. Speaking of winds, Thursday and
Friday may also have critical fire weather conditions across much of
the plains and San Luis Valley given the gustier winds and low
humidity values. As for temperatures, with the slightly unsettled
pattern, temperatures will fluctuate around and slightly below
seasonal values, with coolest days being Friday and Sunday.

Monday: For the start of the new week, quiet weather prevails for
south central and southeastern Colorado. An anomalously strong ridge
of high pressure will start to build across the western US. Given
the increased subsidence with this feature, dry conditions are
anticipated the region. Outside of that, occasional high level
clouds and relatively light winds are expected. Looking at
temperatures, a warming trend is anticipated, with temperatures
starting a quick warming to above seasonal values for late March.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 539 PM MDT Tue Mar 18 2025

A strong cold front will push south across the southeast Plains
this evening, with front reaching COS between 01-02Z. Gusty
northwest winds ahead of the front will switch to the north
and increase to 40-50kt behind the system. Also showers will
fill in behind the front with the potential for IFR/LIFR
conditions in blsn through 06Z. Aft 06Z, snow remains mainly
confined to the Palmer Dvd, though gusty northerly winds
30-40kt to prevail through Wednesday morning, before diminishing
into the afternoon.

PUB will also see the shift from gusty westerly to strong
northerly between 02Z-03Z, with precipitation likely staying
north and east of the terminal. Gusty north winds to slowly
diminish through Wednesday morning.

ALS will see gusty northwest winds 25-35kt diminishing through
the overnight hours, though will pick up again Wednesday morning
before diminishing late Wednesday afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Wednesday for COZ058-
060-066-068.
High Wind Warning until noon MDT Wednesday for COZ084>086-089-
093>099.
Blizzard Warning until 3 AM MDT Wednesday for COZ084.
Winter Weather Advisory until 3 AM MDT Wednesday for COZ085.
Winter Weather Advisory until 6 AM MDT Wednesday for
COZ095>099.

&&

UPDATE...MOORE
SHORT TERM...EHR
LONG TERM...SIMCOE
AVIATION...MW
Hazardous weather outlook, Mar 18, 8:18 PM MDT, 45 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
818 PM MDT Tue Mar 18 2025

COZ058>089-093>099-191300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
818 PM MDT Tue Mar 18 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Strong to potentially damaging winds will be possible over the
region today through Wednesday morning. North-northwest gusts to 70
mph will be possible over the plains. The strongest winds will be
over far eastern El Paso county, and the far eastern plains,
generally from La Junta eastward to the Kansas border.

Snow and blowing snow will occur tonight over the mountains, where
4 to 8 inches of wind driven snow is expected, mainly along the
Continental Divide region. Snow and blowing snow will occur as
well across the Palmer Divide and I-25 through El Paso County,
where 2 to 4 inches of wind driven snow will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong and damaging winds will continue Wednesday morning over the
plains near the Kansas border, then winds over the entire region
slowly decrease during the afternoon. Snow showers will be
possible over the mountains Wednesday afternoon, though any
accumulations will be light and spotty.

Another weather system moving through the area Thursday and Friday
will bring gusty winds and high fire danger to the San Luis Valley
and southeast plains Thursday afternoon and evening, with snow
showers over the mountains, especially along the Continental
Divide.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

27/23

In the hours before

Local storm report, Mar 18, 4:57 PM MDT, 4 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
457 PM MDT Tue Mar 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Non-Tstm Wnd Gst 4 S Cheraw              38.05N 103.52W
03/18/2025  M64 MPH          Otero              CO   ASOS

            ASOS station KLHX La Junta Airport.

&&
Local storm report, Mar 18, 4:58 PM MDT, 4 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
458 PM MDT Tue Mar 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     Non-Tstm Wnd Gst 3 ESE Hoehne            37.27N 104.33W
03/18/2025  M59 MPH          Las Animas         CO   AWOS

            AWOS station KTAD Trinidad Airport.

&&
Local storm report, Mar 18, 4:59 PM MDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
459 PM MDT Tue Mar 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Non-Tstm Wnd Gst 4 S Cheraw              38.05N 103.52W
03/18/2025  M67 MPH          Otero              CO   ASOS

            ASOS station KLHX La Junta Airport.

&&
Local storm report, Mar 18, 5:10 PM MDT, 3 hours 53 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
510 PM MDT Tue Mar 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     Non-Tstm Wnd Gst 4 S Cheraw              38.05N 103.52W
03/18/2025  M67 MPH          Otero              CO   ASOS

            ASOS station KLHX La Junta Airport.

0445 PM     Non-Tstm Wnd Gst 4 WSW Pinon             38.41N 104.67W
03/18/2025  M59 MPH          Pueblo             CO   Mesonet

            Mesonet station AW866 PUEBLO WEST.

0354 PM     Non-Tstm Wnd Gst 3 ESE Hoehne            37.27N 104.33W
03/18/2025  M59 MPH          Las Animas         CO   AWOS

            AWOS station KTAD Trinidad Airport.

0321 PM     Non-Tstm Wnd Gst 5 NE Blende             38.28N 104.50W
03/18/2025  M70 MPH          Pueblo             CO   AWOS

            ASOS station KPUB Pueblo Airport.

0253 PM     Non-Tstm Wnd Gst 5 NE Blende             38.28N 104.50W
03/18/2025  M64 MPH          Pueblo             CO   AWOS

            AWOS station KPUB Pueblo Airport.

0148 PM     Non-Tstm Wnd Gst 6 S Colorado City       37.86N 104.83W
03/18/2025  M74 MPH          Huerfano           CO   Mesonet

            Mesonet station CO029 025s066 Apache City.

1255 PM     Non-Tstm Wnd Gst 5 N Walsenburg          37.69N 104.79W
03/18/2025  M72 MPH          Huerfano           CO   AWOS

            AWOS station K4V1 4 N Walsenburg.

1252 PM     Non-Tstm Wnd Gst 2 S Alamosa             37.43N 105.87W
03/18/2025  M62 MPH          Alamosa            CO   ASOS

            ASOS station KALS Alamosa Airport.

&&
Local storm report, Mar 18, 8:27 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
827 PM MDT Tue Mar 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     Snow             4 NW Peterson AFB       38.88N 104.74W
03/18/2025  M1.0 Inch        El Paso            CO   Trained Spotter

&&
Local storm report, Mar 18, 8:28 PM MDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
828 PM MDT Tue Mar 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     Snow             2 N Black Forest        39.05N 104.70W
03/18/2025  E4.0 Inch        El Paso            CO   Public

            Estimated due to blowing/drifting.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 6:52 PM MDTHigh Wind WarningPUBBaca, Bent, El Paso, Las Animas, Otero, Prowers and 1 more16 hr
Mar 18, 8:15 PM MDTSnow Squall WarningPUBEl Paso60 min
Mar 18, 8:32 PM MDTSnow Squall WarningPUBEl Paso58 min
Mar 18, 8:41 PM MDTBlizzard WarningPUBEl Paso6 hr
Mar 18, 11:04 PM MDTSpecial Weather StatementPUBProwers26 min
Mar 19, 3:03 AM MDTFire Weather WatchPUBAlamosa, Baca, Conejos, Costilla, Custer, El Paso and 6 more11 hr
Mar 19, 2:13 PM MDTRed Flag WarningPUBAlamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more33 hr

Nearby

Snow Squall Warnings in Colorado, 2025Every snow squall warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.